Alert archive / Pennsylvania / Special Weather Statements in 2020
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 22, 2020, 1:21 PM EDT for Erie County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 22, 2020, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 141 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877
WWUS81 KCLE 221721
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
121 PM EDT Mon Jun 22 2020
PAZ001-002-221800-
Northern Erie-Southern Erie-
121 PM EDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ERIE COUNTY...
At 121 PM EDT, a strong thunderstorm was located near Edinboro, or 12
miles south of Erie, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Erie, Edinboro, North East, Waterford, Northwest Harborcreek,
Harborcreek, Lawrence Park, Wesleyville, McKean and Northwest
Harborcr.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4217 7976 4213 7976 4185 8005 4194 8026
4212 8015 4212 8013 4213 8015 4213 8011
4214 8013 4214 8009 4215 8013 4217 8012
4217 8008 4215 8010 4215 8006 4223 7988
TIME...MOT...LOC 1721Z 211DEG 18KT 4196 8011
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 22, 10:12 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 22, 10:12 AM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1012 AM EDT Mon Jun 22 2020 .SYNOPSIS... An upper level disturbance will cross the local area today. Low pressure will move northeast across the central Great Lakes to southern Quebec and take a cold front across northern OH/nw PA on Tuesday. Additional troughs will cross Wednesday and Thursday. Low pressure will sweep across the Great Lakes over the weekend. && .NEAR TERM /THROUGH TUESDAY/... UPDATE... Per latest observed temperature trends and model guidance, made minor upward adjustments (i.e. a degree or two) to high temperatures in northwest PA, especially in and near Erie. In addition, freshened hourly temperatures over the next couple hours across the whole CWA to better match observed trends. The rest of today's forecast remains valid. Of note, a shortwave trough axis extended southeastward from northwest OH to southeast OH and an embedded mesoscale convective vortex (i.e. MCV) from previous thunderstorms was centered just northeast of Chillicothe, OH as of 9:50 AM EDT this morning. As the shortwave trough axis lifts northeastward through the rest of our CWA through this evening and the MCV moves generally eastward, isentropic lift ahead of these features should continue generating rain showers. In addition, some thunderstorms should develop late this morning and especially this afternoon into early evening as the boundary layer destabilizes via daytime heating amidst a very moist low- level air mass. Pockets of moderate instability and vertical wind shear may permit the development of multicell thunderstorms capable of producing strong wind gusts. Similar to yesterday, cannot rule-out a few localized downbursts and associated damaging wind gusts since precipitation loading and the wet-bulb effect may permit some storms to have relatively-strong downdrafts. The greatest potential for downbursts this afternoon and early evening appears to exist in far-northeast OH and northwest PA. Given unusually-high humidity persisting over our CWA, torrential rainfall is possible with any shower or storm. Localized flash flooding may occur once again today where showers/storms manage to train (i.e. follow the same path). PREVIOUS DISCUSSION... Today's upper disturbance/vort max will rotate northeast from central OH to northeast OH/nw PA today. Scattered showers with a few isolated thunderstorms will lift across northern OH this morning. Will become more concerned this afternoon with heating and destabilization just ahead of this feature for east- central OH/northeast OH/nw PA this afternoon. Marginal CAPE, PW near 1.75 inches, and just enough shear to want to attempt to organize storms into heavy rain clusters with the potential for some strong wind gusts. Marginal risk of severe storms and a Marginal risk for excessive rainfall. With much more abundant cloud cover today, high temperatures will top out in the upper 70s and lower 80s (with a few mid 80s across the I-75 corridor with lower precip chances and more breaks in the cloud cover). By mid evening shower/thunderstorm chances will be much diminished and will have a lull ahead of the main cold front for Tuesday. Showers/thunderstorms will advance toward the area after midnight with a pre-frontal trough and overnight low level jet energy across Ohio. This should reach central/eastern OH by midday and may affect the degree we can destabilize. Nonetheless, heavy rainfall over a short duration of time will continue to be a threat, especially if the area receives a decent amount of rain today. From I-71 eastward a Marginal risk for excessive rain has been identified. Severity will be determined on the degree of destabilization. The actual cold front will lag behind, crossing during the evening. Again a muggy night is expected with high temperatures Tuesday held to the upper 70s/lower 80s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... Numerous shortwave disturbances will move over the area during the short term period as a longwave trough continues to slowly progress eastward across the contiguous US. By Tuesday night, the low pressure centered north of Lake Erie will move northeast and the associated cold front will mostly through the area. A few lingering showers and thunderstorms are possible into this period depending how fast the front moves. The remainder of Tuesday night will be dry with low temperatures in the low to mid 60s. On Wednesday, scattered showers across the area are likely as the leading edge of the longwave trough enters the area. A vorticity maximum and upper level jet will provide upper level support for shower development throughout the day. High temperatures on Wednesday will be a bit cooler in the mid 70s with low temperatures overnight in the mid to low 60s. On Thursday a few remaining showers remain possible as the longwave trough continues to progress northeast towards Canada, but conditions should dry out overnight. High temperatures will be in the mid to upper 70s with overnight lows in the low 60s. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Current models suggest a dry start to Friday as a shortwave ridge builds over the area. After this, models begin to diverge in agreement. The ECMWF suggests that the ridge will persist a bit longer and keep dry conditions over the area longer, however the GFS and Canadian models are suggesting a shortwave trough bringing precipitation into the area much sooner on Friday. Opted to go with chance PoPs for Friday afternoon with high temperatures in the upper 70s to low 80s. Chances of precipitation become more likely over the weekend as the next longwave trough moves east just north of the Great Lakes region. Humid conditions is expected to return behind this system as a low-level moisture flow from the southwest is expected to return to the area. Highs over the weekend will be in the mid 80s with overnight lows in the low 70s. && .AVIATION /12Z Monday THROUGH Friday/... A disturbance aloft over western and southern portions of OH at 12Z/Mon should move northeastward to Lake Ontario and vicinity by 12Z/Tue. At the surface, a cold front continues to approach the area from the west and should near the OH/IN border by 12Z/Tue. Isolated to scattered showers and thunderstorms are expected along and ahead of the aforementioned disturbance and front. Conditions should primarily be VFR, but pockets of MVFR to IFR ceilings and visibility are possible with showers and thunderstorms. In addition, thunderstorms may produce brief and erratic surface wind gusts up to 50 knots this afternoon and early evening, especially east of a KCLE to KCAK line. Regional surface winds trend southerly to southwesterly at about 5 to 10 knots through the TAF period. However, a Lake Erie lake breeze may occur this afternoon and early evening, and cause surface winds to become northerly for a time along and very near the lakeshore. This includes KCLE and KERI. Outlook...Periods of non-VFR likely Tuesday with widespread thunderstorms. Additional periods of non-VFR possible Wednesday through Friday with isolate to scattered showers and thunderstorms. && .MARINE... Today, winds will be light and variable with waves one foot or less. Monday night, winds will become southwesterly at 5 to 10 knots as an longwave trough approaches from the west and moves a cold front across Lake Erie. Winds will increase across Lake Erie on Tuesday afternoon into the evening to be 10 to 15 knots with wave heights of 1 to 3 feet. No Small Craft Advisory is expected at this time. On Wednesday, winds are expected to weaken to 5 to 10 knots from the west with waves still near 1 to 3 feet. Highest waves on Wednesday are expected to be in the eastern basin as western winds will provide a long fetch for wave growth. Thursday and Friday follow similar trends as winds remain out of the west to southwest at 5 to 10 knots with forecasted waves 1 to 3 feet. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...Jaszka/Oudeman SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Jaszka MARINE...Campbell
Hazardous weather outlook, Jun 22, 4:49 AM EDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 449 AM EDT Mon Jun 22 2020 LEZ148-149-OHZ014-089-PAZ001>003-231100- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 449 AM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for central Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Shower and thunderstorms this afternoon may be accompanied by heavy downpours and strong, gusty winds. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Efficient rainfall from showers and thunderstorms is again possible on Tuesday. Heavy downpours may result in localized flooding and rises on area creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ011>013-020>023-029>033-037-038-047-231100- Cuyahoga-Lake-Geauga-Medina-Summit-Portage-Trumbull-Richland-Ashland- Wayne-Stark-Mahoning-Morrow-Holmes-Knox- 449 AM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms today will may produce heavy downpours. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Efficient rainfall from showers and thunderstorms is again possible on Tuesday. Heavy downpours may result in localized flooding and rises on area creeks and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>147-162>169-OHZ003-006>010-017>019-027-028-036-231100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-Crawford- Marion- 449 AM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 22, 9:40 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
940 AM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 4 NE RAVENNA 41.20N 81.19W
06/21/2020 PORTAGE OH EMERGENCY MNGR
MULTIPLE TREES DOWN ON POWER LINES IN THE
AREA. ROUTE 88 ALSO CLOSED FOR A SHORT
PERIOD OF TIME DUE TO DOWNED TREES.
&&
DKLocal storm report, Jun 22, 9:48 AM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
948 AM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLOOD 2 NNW WOOSTER 40.85N 81.95W
06/21/2020 WAYNE OH PUBLIC
VIDEO FROM SOCIAL MEDIA SHOWING MINOR
FLOODING IN A WALMART PARKING LOT IN
WOOSTER.
&&
DKLocal storm report, Jun 22, 10:50 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1050 AM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 S NORTH FAIRFIELD 41.07N 82.61W
06/21/2020 HURON OH EMERGENCY MNGR
TREE DOWN ON POWER LINE.
&&
DKLocal storm report, Jun 22, 12:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1227 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HEAVY RAIN BRIMFIELD 41.09N 81.35W
06/22/2020 E1.00 INCH PORTAGE OH TRAINED SPOTTER
STREET FLOODING, WATER DEPTH 2 INCHES.
&&
MATSpecial weather statement, Jun 22, 12:50 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1250 PM EDT Mon Jun 22 2020
OHZ022-023-033-221730-
Portage-Mahoning-Trumbull-
1250 PM EDT Mon Jun 22 2020
...A SHOWER WILL AFFECT SOUTHERN TRUMBULL...EASTERN PORTAGE AND
WESTERN MAHONING COUNTIES...
At 1249 PM EDT, a shower was located near Sebring, or 9 miles
northwest of Salem, moving north at 15 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Youngstown, Warren, Niles, Canfield, Newton Falls, Lordstown,
Hilltop, Leavittsburg, Vienna Center, Austintown, Girard, McDonald,
Ellsworth, Windham, Craig Beach, Deerfield, North Jackson, Churchill,
Howland Center and Wayland.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4096 8109 4099 8110 4132 8105 4123 8058
4093 8085 4093 8089 4091 8090
TIME...MOT...LOC 1649Z 193DEG 15KT 4101 8097
KahnSpecial weather statement, Jun 22, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
121 PM EDT Mon Jun 22 2020
PAZ001-002-221800-
Northern Erie-Southern Erie-
121 PM EDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ERIE COUNTY...
At 121 PM EDT, a strong thunderstorm was located near Edinboro, or 12
miles south of Erie, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Erie, Edinboro, North East, Waterford, Northwest Harborcreek,
Harborcreek, Lawrence Park, Wesleyville, McKean and Northwest
Harborcr.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4217 7976 4213 7976 4185 8005 4194 8026
4212 8015 4212 8013 4213 8015 4213 8011
4214 8013 4214 8009 4215 8013 4217 8012
4217 8008 4215 8010 4215 8006 4223 7988
TIME...MOT...LOC 1721Z 211DEG 18KT 4196 8011
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:07 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jun 21, 8:21 PM EDT | Special Weather Statement | CLE | Lorain | 69 min |
| Jun 21, 8:30 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Richland, Wayne | 60 min |
| Jun 21, 9:02 PM EDT | Flash Flood Warning | CLE | Holmes | 5 hr |
| Jun 21, 9:35 PM EDT | Special Weather Statement | CLE | Medina, Stark, Summit, Wayne | 55 min |
| Jun 21, 10:04 PM EDT | Areal Flood Advisory | CLE | Medina, Wayne | 4 hr |
| Jun 22, 12:19 PM EDT | Areal Flood Advisory | CLE | Portage | 3 hr |
| Jun 22, 12:50 PM EDT | Special Weather Statement | CLE | Mahoning | 40 min |
| Jun 22, 1:17 PM EDT | Tornado Warning | CLE | Mahoning, Trumbull | 28 min |
| Jun 22, 1:45 PM EDT | Special Weather Statement | CLE | Trumbull | 45 min |
| Jun 22, 2:27 PM EDT | Special Weather Statement | CLE | Crawford | 63 min |
| Jun 22, 3:26 PM EDT | Special Weather Statement | CLE | Crawford, Erie | 64 min |
Nearby
Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.